Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling of restless hands and feet. Not responding to doxapin. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
What is treatment for restless hands and feet. I take doxapin 10mg at night that is not helping anymore. Makes for a long night.
Posted Tue, 22 May 2012 in Mental Health
Answered by Dr. Susanta Padhy 2 hours later

Thanks for the query.

Treatment of feeling of restless in legs commonly referred to restless leg syndrome depends on the underlying cause ( may be iron and anaemia, dehydration, excessive physical exertion, over-stress, depression, sleeplessness, substance dependence or withdrawal etc).

Sometimes, peripheral neuropathy presents as glove and stocking sensation of hands and feet which some people report as restless.

From your writing, it seems you have taken a consultation and some doctor has evaluated you and has prescribed Doxapin, you are feeling better with this medication but now it is not working.

In such instances, apart from re-looking at above mentioned factors, if there is any recent worsening of migraine symptoms or thyroid problems this need to be taken care of by optimizing anti-migraine drugs and a endocrinology consultation respectively supported by a recent thyroid hormone estimation (TSH, T3 AND T4).

Sometimes, increasing the dose of the drug that has responded is an option. But ideally this should be done after re-evaluation.

Also, to answer further, answers to my comments would help me. Any additional information regarding psychosocial situation would be an added advantage to answer.

Hope, this addressed your concern.

Wish you a good health.

I am available for further query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor